Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Albany, NY

May 31, 2008Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 31, 2008, 3:37 PM EDT for Schoharie County, New York. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 3:37 PM EDT (19:37 UTC)
Expired
May 31, 2008, 4:15 PM EDT
In force
38 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Schoharie County, NY

The radar

The Albany radar (KENX), 41 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:40 PM EDTHAIL 0.88Jefferson, NY
May 31, 3:55 PM EDTTSTM WND DMGJefferson, NYMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 311937
SVRALY
NYC095-312015-
/O.NEW.KALY.SV.W.0007.080531T1937Z-080531T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 415 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RICHMONDVILLE TO JEFFERSON TO
  18 MILES SOUTHWEST OF JEFFERSON...OR ALONG A LINE EXTENDING FROM 6
  MILES SOUTH OF COBLESKILL TO 11 MILES NORTH OF ROXBURY TO
  MEREDITH...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDDLEBURGH...NORTH BLENHEIM AND BREAKABEEN BY 345 PM EDT...
  GILBOA BY 355 PM EDT...
  LIVINGSTONVILLE BY 400 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4260 7466 4260 7465 4261 7465 4268 7462
      4276 7466 4263 7421 4241 7429 4236 7446
      4242 7462 4250 7471
TIME...MOT...LOC 1937Z 277DEG 35KT 4259 7447 4243 7462
          4231 7486

$$

JPV
2 follow-up statements
000 
WWUS51 KALY 312000
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT SAT MAY 31 2008

NYC095-312015-
/O.CON.KALY.SV.W.0007.000000T0000Z-080531T2015Z/
SCHOHARIE NY-
359 PM EDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN SCHOHARIE COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MIDDLEBURGH TO BROOME CENTER
TO WEST CONESVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF COBLESKILL TO 16 MILES SOUTHEAST OF COBLESKILL TO 9
MILES NORTHEAST OF ROXBURY...MOVING EAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BATES BY 405 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO NICKEL SIZE IN 
JEFFERSON. IN ADDITION...THUNDERSTORM WIND GUSTS PRODUCED TREE 
DAMAGE IN THE TOWN OF JEFFERSON AS WELL.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4253 7447 4267 7439 4263 7421 4241 7429
      4236 7446 4244 7463
TIME...MOT...LOC 1959Z 269DEG 32KT 4258 7425 4246 7431
          4238 7440

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

BJF/JPV
000 
WWUS51 KALY 312014
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EDT SAT MAY 31 2008

NYC095-312023-
/O.EXP.KALY.SV.W.0007.000000T0000Z-080531T2015Z/
SCHOHARIE NY-
413 PM EDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHOHARIE COUNTY WILL
EXPIRE AT 415 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED EASTWARD OUT OF SCHOHARIE COUNTY. 
THUS...THE WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4253 7447 4267 7439 4263 7421 4241 7429
      4236 7446 4244 7463
TIME...MOT...LOC 2013Z 269DEG 32KT 4258 7408 4246 7414
          4238 7423

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

JPV/BJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:00 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 31, 2:00 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EDT SAT MAY 31 2008

.SYNOPSIS...
A COUPLE OF FRONTAL BOUNDARIES WILL SWEEP ACROSS THE
REGION THIS AFTERNOON AND TONIGHT. THESE FRONTS WILL BE ACCOMPANIED
BY SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE.  IN
THE WAKE OF THE STORMS...COOLER WEATHER EXPECTED FOR THE REMAINDER
OF THE WEEKEND WITH A FEW LINGERING SHOWERS. A RATHER ACTIVE PATTERN
IS EXPECTED INTO THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
SEVERE WEATHER POTENTIAL FOR THE REST OF TODAY HAS COME INTO BETTER
FOCUS. IMPULSE THAT IS CURRENTLY MOVING THROUGH WITH ASSOC SHOWERS
AND SUBSTANTIAL CLOUD SHIELD HAS LIMITED INSTABILITY THIS
MORNING...WITH AN ORGANIZED COMPLEX OF STORMS MOVING ACROSS AREAS
WELL TO OUR SOUTH IN NJ/PA/MD WHERE MORE SURFACE BASED INSTABILITY
PRESENT WITH THE STORMS ROOTED IN THE BOUNDARY LAYER. THE BEST
VERTICAL WIND SHEAR WITH SIGNIFICANT VEERING OF LOW LEVEL WINDS WILL
ONLY BE PRESENT FOR A FEW MORE HOURS ACROSS OUR REGION AND
INSTABILITY WILL BE LACKING DURING THIS TIME.

SHOWERS WITH SOME EMBEDDED THUNDER WILL CONTINUE TO MOVE ACROSS
EASTERN NY AND WESTERN NEW ENG THROUGH EARLY AFTERNOON. THEN SOME
PARTIAL CLEARING WILL LIKELY DEVELOP BEHIND FIRST SURFACE TROF THAT
WILL FINALLY ACT TO DE-STABILIZE THE TROPOSPHERE. HOWEVER...BY THEN
LOW LEVEL WINDS WILL SHIFT TO WSW...WITH VERTICAL SHEAR BECOMING
MORE UNIDIRECTIONAL LATER IN THE DAY. THIS WILL TEND TO FAVOR
MULTICELL CLUSTERS OR LINEAR SEGMENTS WITH WIND DAMAGE THE PRIMARY
THREAT. SOME MARGINALLY SEVERE HAIL WILL BE POSSIBLE...ESPECIALLY
WITH LAPSE RATES STEEPENING LATER THIS AFTERNOON. THE THREAT FOR
SUPERCELL DEVELOPMENT HAS DIMINISHED ALTHOUGH ORGANIZED SEVERE
STORMS ARE STILL POSSIBLE. IN COORDINATION WITH SPC...PREVIOUS
MODERATE RISK OF SEVERE WEATHER FOR SOUTHERN COUNTIES HAS BEEN
DOWNGRADED TO SLIGHT RISK. THE SLIGHT RISK NOW ENCOMPASSES THE
ENTIRE AREA...AS A SECOND UPPER LEVEL IMPULSE WILL BE MOVING THROUGH
LATER TODAY TRIGGERING SURFACE BASED CONVECTION.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...PRE-FRONTAL TROUGH IS EXPECTED TO BE EAST OF THE REGION
YET MAIN COLD FRONT AND COOLING TEMPERATURES ALOFT STILL LAG
BEHIND. THE POTENTIAL FOR ADDITIONAL CONVECTION STILL EXISTS
THROUGH THE EVENING HOURS...YET OVERALL INSTABILITY WILL BE
CONSIDERABLY LESS. STILL COULD NOT RULE OUT A FEW HAIL REPORTS AS
WET BULB ZEROS DROP AT OR BELOW 10K FEET AND 850-500MB LAPSE RATES
AT 6-6.5C/KM. DURING THE OVERNIGHT HOURS...WILL REMOVE THE THUNDER
FROM THE GRIDS BUT STILL RETAIN THE CHANCE FOR SHOWERS NORTHWEST
OF THE MID HUDSON VALLEY AND CT.

SUNDAY...COOLER AND MOIST CYCLONIC FLOW WILL PREVAIL. SOME
INDICATIONS OF ANOTHER SHORT WAVE TO TO ROUND THE BASE OF THE
TROUGH DURING THE AFTERNOON ACROSS THE CENTRAL AND NORTHERN
PORTIONS OF THE CWA. WILL KEEP THE CHANCE FOR SHOWERS FOR THOSE
LOCATIONS AND KEEP TEMPERATURES INTO THE 50S AND LOWER 60S FOR THE
HIGHER ELEVATIONS THROUGHOUT THE CWA. LITTLE TRICKY WITH VALLEY
LOCATIONS AS DRY/MOIST ADIABATIC DECENT FROM 825/850MB POINT
TOWARD UPPER 60S AND LOWER 70S FOR THE MID HUDSON VALLEY. MOS
GUIDANCE SEEMS TO ALSO BE IN DISAGREEMENT AND WILL FAVOR MAX
TEMPERATURES CLOSE TO THOSE TRUSTY FWC NUMBERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE GFS AND ECMWF WERE IN FAIRLY GOOD AGREEMENT SUNDAY EVENING
BUT DIFFERENCES BEGIN TO DEVELOP BY TUESDAY MORNING...WITH
RESPECT TO THE 500 HPA PATTERN OVER THE NORTHEAST. ON MONDAY
A WEAK AREA OF HIGH PRESSURE BUILDS IN FROM THE WEST WHICH
SHOULD GIVE US PARTLY SUNNY AND DRY WEATHER DURING THE DAY...
WITH A WEAK FRONT DROPPING SOUTH THROUGH THE REGION MONDAY
NIGHT AND STALLING ON TUESDAY. THE MODELS DISAGREE JUST HOW
FAR SOUTH THIS FRONT WILL GET...BEFORE IT MAKES ITS WAY NORTH
AGAIN AS A WARM FRONT ON WEDNESDAY.  WITH THE TWO MODELS
ARRIVING AT QUITE DIFFERENT SOLUTIONS CONFIDENCE IS QUITE
LOW AND WILL BEST BE ADDRESSED WITH LOW CHANCE POPS FOR
MUCH OF THE PERIOD.  TEMPERATURES START NEAR NORMAL ON
MONDAY...COOL TO A BIT BELOW NORMAL ON WEDNESDAY...AND THEN
WARM UP TO ABOUT FIVE DEGREES ABOVE NORMAL BY FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CONTINUED CIGS AND VSBY PROBLEMS FROM THIS MORNINGS CONVECTION. IFR
VSBYS AT KGFL AND KALB WILL IMPROVE TO VFR QUICKLY...ALTHOUGH
SHOWERS ARE EXPECTED TO RETURN THIS AFTERNOON AT ALL TERMINALS. SOME
BREAKS IN CLOUDS COULD ALLOW FOR THUNDERSTORM ACTIVITY TO DEVELOP
WITH THESE SHOWERS. SOME THUNDERSTORMS HAVE ALREADY DEVELOPED SOUTH
OF PENN YAN. FOR NOW...WITH STILL LOW CONFIDENCE...JUST WENT WITH
THE CB. LOOK FOR A SOUTHERLY WIND TO CONTINUE...AVERAGING AROUND 10
KTS GUSTING TO OVER 20KT...ESPECIALLY AT KALB.

BY EVENING...CONVECTION WILL DIMINISH ALONG WITH THE WIND.
ALL TERMINALS HAVE A CHANCE OF FOG AFTER MIDNIGHT FROM MOISTURE DUE
TO TODAYS PRECIP AND SENSIBLE CLOUDS CLEARING OUT..LEAVING ONLY HIGH
CLOUDS THROUGH THE MORNING. THE BEST CHANCE FOR MVFR/IFR FOG WILL BE
A KGLF AS WE EXPECT THE WIND TO BECOME LIGHTEST THERE.

OUTLOOK...
SUN-TUE...VFR...SLGT CHC OF A -SHRA...ESPECIALLY KALB NORTH.
WED...MVFR...CHC OF -SHRAS PSBLY A -TSRA.

&&

.FIRE WEATHER...
WITH SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND AN INCREASE IN
LOW LEVEL MOISTURE...RELATIVE HUMIDITIES TODAY WILL BE 40 PERCENT
OR GREATER TODAY. SOUTHERLY WINDS WILL INCREASE TO GREATER THAN 10
MPH WITH HIGHER GUSTS EXPECTED...ESPECIALLY IN THE VICINITY OF
THUNDERSTORMS.

RAINFALL AMOUNTS AVERAGING AROUND ONE HALF OF AN INCH IS
POSSIBLE WHICH POINTS TOWARD WET FLAG CONDITIONS BY TONIGHT. THOSE
RELATIVE HUMIDITY VALUES WILL INCREASE TO GREATER THAN 90 PERCENT
OVERNIGHT.

A COOL FLOW OF AIR AND THE CHANCE FOR ADDITIONAL SHOWERS NORTH OF
THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES GREATER THAN 50 PERCENT. WINDS COULD
BE MORE PROBLEMATIC WITH GUSTS IN EXCESS OF 20 MPH...PERHAPS
HIGHER INTO THE HIGHER ELEVATIONS.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ADIRONDACKS LATE
FRIDAY EVENING AND IN THE EARLY MORNING HOURS TODAY WILL NOT
AMOUNT TO ENOUGH TO AFFECT THE RIVERS. HOWEVER A LINE OF MORE
SIGNIFICANT SHOWERS WITH EMBEDDED THUNDERSTORMS WAS MOVING INTO
THE REGION EAST OF LAKE ONTARIO IN THE PREDAWN HOURS AND WILL
BEGIN TO REACH THE WESTERN ADIRONDACKS AN HOUR OR TWO BEFORE
DAYBREAK...AND MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
WESTERN MOHAWK VALLEY AROUND DAYBREAK AS WELL. AS A COLD FRONT
/PRE FRONTAL TROUGH/ SLOWLY WORKS ACROSS THE REGION THE SHOWERS
AND THUNDERSTORMS WILL MAKE THEIR WAY EAST AND SOUTH. SOME SHOWERS
AND STORMS MAY ALSO POP UP IN SOUTHEASTERN NEW YORK...WESTERN
MASSACHUSETTS...AND NORTHWESTERN CONNECTICUT WHILE THESE AREAS ARE
IN THE WARM SECTOR...ESPECIALLY IF BREAKS FORM IN THE CLOUD DECK.
WITH A VERY UNSTABLE AIR MASS... AND DEW POINTS IN THE
50S...RISING INTO THE 60S...LOCALLY HEAVY DOWNPOURS ARE
LIKELY...AND WITH WINDS ALOFT FROM THE SOUTHWEST... TRAINING OF
CELLS MAY RESULT IN BANDS OF HEAVY RAINFALL WHICH COULD CAUSE
WATER TO POND ON ROADS AND PARKING AREAS AND SHARP RISES ON
STREAMS. OVER THE LARGER STREAM AND RIVER BASINS... RAINFALL WILL
TEND TO AVERAGE OUT TO AN INCH OR LESS AND MOST OF IT WILL JUST
SOAK INTO THE GROUND.

SOMEWHAT DRIER WEATHER RETURNS SUNDAY AND MORE SO ON MONDAY WITH
ANY SCATTERED SHOWERS PRODUCE VERY LIGHT ADDITIONAL QPF AMOUNTS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

AVIATION...KGS/HWJIV

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, May 31, 12:24 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EDT SAT MAY 31 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1224 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. WITH THE
APPROACH OF A COLD FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP
WITH SOME BECOMING SEVERE. THE MAIN HAZARD WILL BE WIND GUSTS TO
60 MPH...AND POSSIBLY SOME LARGE HAIL. THE SEVERE THUNDERSTORM
THREAT WILL DIMINISH THIS EVENING. INDIVIDUAL THUNDERSTORMS WILL
TRACK TO THE EAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 31, 3:02 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
302 PM EDT SAT MAY 31 2008

NYZ032-038-311945-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
302 PM EDT SAT MAY 31 2008

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND
GUSTS UP TO 50 MPH...AND FREQUENT LIGHTNING.  THIS STORM WAS LOCATED
7 MILES WEST OF NORTHWOOD...OR ABOUT 6 MILES NORTHWEST OF
HINCKLEY...AND MOVING EAST AT 34 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHWOOD BY 310 PM EDT
OHIO BY 320 PM EDT

JPV
Special weather statement, May 31, 3:22 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EDT SAT MAY 31 2008

NYZ047-058-312000-
WESTERN GREENE NY-SCHOHARIE NY-
322 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS IN SCHOHARIE AND GREENE COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WIND GUST UP TO 50
MPH...AND FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICHMONDVILLE TO 25 MILES SOUTHWEST OF JEFFERSON...OR
ALONG A LINE EXTENDING FROM COBLESKILL TO MEREDITH...AND MOVING EAST
AT 46 MPH.

THUNDERSTORMS WILL BE NEAR...
CENTRAL BRIDGE AND JEFFERSON BY 330 PM EDT
SCHOHARIE AND MIDDLEBURGH BY 335 PM EDT
BREAKABEEN BY 340 PM EDT
NORTH BLENHEIM BY 345 PM EDT
GILBOA BY 355 PM EDT

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:56 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie49 min
May 31, 4:33 PM EDTSevere Thunderstorm WarningALYColumbia, Greene42 min
May 31, 4:45 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington60 min
May 31, 5:16 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster59 min
May 31, 5:40 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington50 min
May 31, 5:45 PM EDTSevere Thunderstorm WarningALYUlster45 min
May 31, 6:18 PM EDTSevere Thunderstorm WarningALYDutchess57 min
May 31, 6:29 PM EDTSevere Thunderstorm WarningALYDutchess61 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.